MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE

BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE
Model Number M0054665R0
Medical Device Problem Codes Failure to Power Up (1476); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyglass ds controller was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the bile duct on (b)(6) 2020.According to the complainant, prior to the procedure, the light source of the spyglass ds controller was not working.Reportedly, the light brightness control buttons were pressed and power cord cables were connected tightly; however, they were not able to adjust the brightness of the control buttons.The ercp was completed; however, the cholangioscopy portion of the procedure was not completed due to this event and needed to be rescheduled.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6 (device codes): problem code 3191 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: the returned spyglass ds digital controller was analyzed by enercon technologies.The analysis found that there were no defects, wear and tear or damage noted, however, the light engine required cleaning, calibration and a new socket as well as a series of components which were replaced.The reported event was confirmed.It is unlikely that the issue is related to manufacturing problem since the unit was manufactured on august 27, 2018 which indicates that the issue would have presented in earlier procedures if the cause was traced to a manufacturing problem.Although the number of procedures/recycles of the unit are unknown, handling during use and reprocessing over time likely contributed to the event.Therefore, the most probable cause of this complaint is cause traced to maintenance, which indicates that problems are traced to improper routine or preventative maintenance.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyglass ds controller was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the bile duct on (b)(6), 2020.According to the complainant, prior to the procedure, the light source of the spyglass ds controller was not working.Reportedly, the light brightness control buttons were pressed and power cord cables were connected tightly; however, they were not able to adjust the brightness of the control buttons.The ercp was completed; however, the cholangioscopy portion of the procedure was not completed due to this event and needed to be rescheduled.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
SPYGLASS DS
Common Device Name
LED LIGHT SOURCE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10184700
Report Number3005099803-2020-02433
Device Sequence Number14129875
Product Code FBN
UDI-Device Identifier08714729874362
UDI-Public08714729874362
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142922
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0054665R0
Device Catalogue Number4665R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1